Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


suppliments
Jan 25, 2007

can i take creatine with truvada and kaletra.i also have a minor liver problem

Response from Dr. Young

Thanks for your post.

I'm cautious about recommending any supplements for individuals who don't have obvious nutritional deficiencies and have access to a balanced diet. Personally speaking, I think that a life with adequate exercise and a diet rich in fiber and fresh fruit and lower in fats is the best "supplement"--far better than any supplement that a so-called nutriceutical company might try to sell to you.

Creatine is a widely used nutritional supplement and is generally safe, but there are isolated reports of kidney toxicity. Given the potential for creatine toxicity to overlap with the unique (and rare) kidney toxicity of tenofovir (part of Truvada), I'd be doubly cautious, especially since lopinavir/ritonavir (Kaletra) increases tenofovir exposure.

As for "minor" liver problems- the relationship to your medications or supplements depends exactly on how you define minor and what the underlying cause is. I'm wary of potential liver or kidney toxicity in persons with known liver disease, since liver + kidney disease is a particularly bad combination.

Hope this helps, BY



Previous
Which combination next?
Next
Dying of emabarassment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement